I’ve recently been waking every night soaked in sweat. I am post menopausal so that doesn’t explain my symptoms. I have been taking generic bupropion for awhile, but recently have been more diligent taking daily. I know better than to skip days. Wondering if the recent daily use may be a contributing factor in my night sweats.
Some common medications may influence the human sweating response. One of these medications is antidepressants. All classes of antidepressants may cause excessive sweating.
Bupropion (Wellbutrin) causes excess sweating in approximately one in five people taking it, slightly more often than the typical SSRI antidepressants like escitalopram, paroxetine, fluvoxamine, and sertraline. SSRIs (selective serotonin reuptake inhibitors) increase levels of serotonin in the brain. Serotonin affects both the hypothalamus, which sets our core temperature at which sweating occurs, and the spinal cord which may lead to excessive sweating.
Therefore, your night sweating is most likely caused by your recent daily use of the medication. If this side effect is already bothering you too much, you could talk with your doctor to discuss possible interventions or to alter your medication regimen if deemed necessary.
I just started on Wellbutrin. Once I reached two 75 mg Immediate release pills I started sweating profusely at night it felt like intense hot flashes. I back down to a lower dose to see if that stopped the sweating and it stopped immediately. There are a few medications that are used to stop hot flashes in menopause so I’m going to talk to my doctor about using those for Wellbutrin. I really want this medicine to work and don’t want to have to stop because of the crazy sweating.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.